I saw my Psychiatrist yesterday. I am well right now. I have stopped taking all medication. She has agreed I am capable of starting the olanzapine the moment I start to get psychotic. For me that’s having things become too coincidental. To as though there is a huge interconnectedness in everything that becomes too expansive to cope with. My brain goes into overtime and then I become high.
I said my sleep patterns were disrupted over the last few weeks. I am fit to drop at 8-9pm and have to go to bed. Then 7 hours later wake up full of beans at 3am! I come downstairs and have a couple of cups of tea and a few fags for the next couple of hours. Have a look at the news, and then go back for a nap until 7-8 am. Then last couple of nights I am managing to go to bed at 10pm and actually slept through to 7am. This is a breakthrough and I feel so much better.
I do think Olanzapine makes me aggressive and short tempered as well as suffering stomach cramps and terrible pains and aches, but it is a short term therapy for 5-7 days to break the psychotic cycle. It can happen any time. Otherwise I think I am just a normal person with a quirky brain!
I have also got my appetite back. Olanzapine makes me feel sick, and with the stomach cramps I lose my appetite. I have lost a stone in weight though, and getting into skinnier jeans is definitely lifting my spirits.
I have found my main trigger is too much sugar. It plays havoc with my metabolism. I make my own bread with lots of seeds and some walnuts in it. I decided to put a dessert spoon of treacle in the last loaf as it has iodine in it. Well it’s is a disaster. Even that amount of sugar has given me digestive problems this week.
This is one of the problems I have with the soluable Olanzapine I take. It has aspartamine in it. I get serious side effects to any artificial sweeteners. I can’t imagine why they have to put a sweetener in the medication. It only takes a couple of gulps to get it down, and I could not be bothered if it tastes bad. It tastes awful with the sweetener, and half the side effects from it are because of the sweetner in the medication. I never drink fizzy drinks. I don’t like fizzy water either.
I can eat fruit and dates. I am also finding that I don’t want much alcohol. I usually drink about 250ml of wine an evening. Just a box red. I measure it out because a box of wine can be a disaster to get drunk on. Anyway I can only drink one small glass at the moment. I may not even bother with that soon. I do enjoy Dublin Porter made by Guinness, but I understand they are going to stop making it. I might just go on to Guinness instead.
The other thing that affects me is colour. Having some colour in my home lifts my spirits. Also now I have adjusted the colour brightness on the TV, and got the awful sound quality sorted out I am so much calmer. My nerves aren’t constantly jangling on edge. My Husband has got used to it. To me the sort of fluorescent brightness on the TV screen makes me very agitated and unable to watch the TV. I actually sat and watched it for a couple of hours last night.
I wish there were a lot more ‘safe’ programs to watch. Without swearing and aggression. I love dramas, and clever scripts. I like things that are educational and wonderful to watch about our planet. I like the train journey documentaries. I can’t bear films with shooting and loud noises. It does limit how much I actually watch. As for game shows... I feel like shooting myself! My husband loves them!
Well done everyone with mental illness. It is difficult to learn how to cope with it, and live as well as we can.